Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 72, NWS La Crosse, WI

June 14, 2008Clayton County, Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2008, 3:09 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 3:09 PM CDT (20:09 UTC)
Expired
Jun 14, 2008, 4:15 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Clayton County, IA, Fayette County, IA

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:29 PM CDTHAIL 0.885 S Arlington, IAPUBLIC ESTIMATES NICKEL SIZE HAIL 5 MILES SOUTH OF ARLINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1987 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 142009
SVRARX
IAC043-065-142115-
/O.NEW.KARX.SV.W.0072.080614T2009Z-080614T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAYTON COUNTY IN NORTHEAST IOWA...
  SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 415 PM CDT

* AT 305 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR OELWEIN...MOVING EAST AT 44 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON AND HIGHWAYS 3 AND 187 AROUND 325 PM...  
  JOY SPRINGS COUNTY PARK AND SAINT SEBALD AROUND 330 PM...
  STRAWBERRY POINT AROUND 335 PM...
  BIXBY STATE PARK AND MEDERVILLE AROUND 340 PM...
  WOOD AND LITTLEPORT AROUND 345 PM...
  ELKPORT AND GARBER AROUND 350 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4263 9201 4274 9203 4283 9108 4278 9108
      4274 9106 4269 9094 4268 9089 4265 9089
TIME...MOT...LOC 2009Z 265DEG 38KT 4266 9188

$$

DTJ
4 follow-up statements
000 
WWUS53 KARX 142026
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT SAT JUN 14 2008

IAC043-065-142115-
/O.CON.KARX.SV.W.0072.000000T0000Z-080614T2115Z/
FAYETTE IA-CLAYTON IA-
326 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CLAYTON AND SOUTHEASTERN FAYETTE COUNTIES...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR COUNTY 
ROADS 3 AND W 45...OR 10 MILES EAST OF OELWEIN...MOVING EAST AT 44 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRAWBERRY POINT AND SAINT SEBALD AROUND 335 PM...
  BIXBY STATE PARK AND MEDERVILLE AROUND 340 PM...
  WOOD AND LITTLEPORT AROUND 345 PM...
  ELKPORT AROUND 350 PM...
  UPDEGRAFF AND FAIRVIEW AROUND 355 PM...
  OSTERDOCK AND COUNTY ROADS X 47 AND C 7 X AROUND 400 PM...
  GUTTENBERG AND MILLVILLE AROUND 405 PM...
  TURKEY RIVER AROUND 410 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4274 9180 4283 9108 4278 9108 4274 9106
      4272 9103 4267 9089 4265 9089 4264 9183
TIME...MOT...LOC 2026Z 265DEG 38KT 4267 9164

$$

RRS
000 
WWUS53 KARX 142041
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
341 PM CDT SAT JUN 14 2008

IAC065-142051-
/O.CAN.KARX.SV.W.0072.000000T0000Z-080614T2115Z/
FAYETTE IA-
341 PM CDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS
CANCELLED...

LAT...LON 4265 9161 4276 9161 4277 9160 4283 9108
      4279 9108 4274 9106 4267 9089 4265 9089
TIME...MOT...LOC 2041Z 265DEG 38KT 4269 9142

$$

IAC043-142115-
/O.CON.KARX.SV.W.0072.000000T0000Z-080614T2115Z/
CLAYTON IA-
341 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CLAYTON COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR STRAWBERRY POINT...OR 13 MILES SOUTH OF
ELKADER...MOVING EAST AT 44 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOD AROUND 345 PM...
  ELKPORT AROUND 350 PM...
  UPDEGRAFF AND FAIRVIEW AROUND 355 PM...
  OSTERDOCK AND COUNTY ROADS X 47 AND C 7 X AROUND 400 PM...
  GUTTENBERG AND MILLVILLE AROUND 405 PM...
  TURKEY RIVER AROUND 410 PM...
  NORTH BUENA VISTA AROUND 415 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4265 9161 4276 9161 4277 9160 4283 9108
      4279 9108 4274 9106 4267 9089 4265 9089
TIME...MOT...LOC 2041Z 265DEG 38KT 4269 9142

$$

RRS
000 
WWUS53 KARX 142101
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT SAT JUN 14 2008

IAC043-142115-
/O.CON.KARX.SV.W.0072.000000T0000Z-080614T2115Z/
CLAYTON IA-
401 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CLAYTON COUNTY...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OSTERDOCK...OR 7 MILES SOUTHWEST OF 
GUTTENBERG...MOVING EAST AT 44 MPH. OTHER STORMS WITH THIS COMPLEX 
HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURKEY RIVER AROUND 410 PM...
  NORTH BUENA VISTA AROUND 415 PM...

LAT...LON 4280 9134 4283 9108 4278 9108 4274 9106
      4272 9103 4272 9101 4266 9091 4266 9089
      4265 9089 4265 9134
TIME...MOT...LOC 2101Z 265DEG 38KT 4271 9113

$$

RRS
000 
WWUS53 KARX 142111
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT JUN 14 2008

IAC043-142120-
/O.EXP.KARX.SV.W.0072.000000T0000Z-080614T2115Z/
CLAYTON IA-
412 PM CDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAYTON COUNTY
EXPIRES AT 415 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

STRONG STORMS ARE STILL POSSIBLE IN FAR SOUTHEAST CLAYTON COUNTY. 
THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA 
SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4280 9134 4283 9108 4278 9108 4274 9106
      4272 9103 4272 9101 4266 9091 4266 9089
      4265 9089 4265 9134
TIME...MOT...LOC 2110Z 265DEG 38KT 4272 9100

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:01 AM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 4:01 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
401 AM CDT SAT JUN 14 2008

.SHORT TERM...THROUGH MONDAY NIGHT
FORECAST ATTENTION THIS MORNING ON CONVECTIVE CHANCES THIS
AFTERNOON INTO SUNDAY AFTERNOON...THEN QUIET WEATHER FOR A WHILE
THEREAFTER. GIVEN FLOODING CONCERNS...RAINFALL CHANCES/AMOUNTS
GIVEN THE MOST WEIGHT IN THE FORECAST.

CURRENTLY...FIRST VERY WEAK WAVE OVER ERN SD MOVING UNDERNEATH
ONTARIO/MANITOBA UPPER TROUGH DRIVING SOME ISOLD -SHRA OUT OF SCT-
BKN MID DECK OVER CNTL MN. STRONGER ENERGY SEEN UPSTREAM IN
MT/ALBERTA WHERE TONIGHT/SUNDAY WEATHER MAKER WILL COME FROM. HIGH
PRESSURE OVER THE CNTL MS VALLEY THIS MORNING. DWPTS ARE LOW /50S/
INTO SRN KS/MO...WHERE THEY RISE TO THE 60S. 14.00Z SOUNDINGS SHOW
PWATS ONLY 50-75 PERCENT OF CLIMO DOWN TO SPRINGFIELD MO...WHERE
BOUNDARY LIES WITH MUCH HIGHER MOISTURE CONTAINED TO THE SOUTH.
850MB VWP/PROFILER DATA SHOWING WLY FLOW NORTH OF I-80...WITH
BRANCH OF SWLY LOW LEVEL JET AND ATTACHMENT TO SRN PLAINS PWAT
POOL DEVELOPING OVER KS.

FIRST OFF...WITH A FEW SITES REPORTING SPRINKLES/-SHRA OVER WRN
MN/ERN SD...BROUGHT A SMALL -SHRA CHANCE INTO AREAS NORTH OF
INTERSTATE 90 FOR THE MORNING HOURS AS FIRST WEAK WAVE DEAMPLIFIES
FURTHER. EXPECT IT TO BE TOUGH TO MEASURE ANYTHING FROM THESE
HENCE THE LOWER POPS.

THIS AFTERNOON/TONIGHT...FINALLY STARTING TO INCREASE SOME
CONFIDENCE HERE THANKS TO AGREEMENT IN A NUMBER OF HI-RES WRF
DATASETS...WITH AGREEMENT FROM 14.00Z NAM-WRF AND GEM...AS WELL AS
14.00Z ECMWF. STRONGER ENERGY UPSTREAM IN MT/ALBERTA WILL QUICKLY
SHIFT EAST/SOUTHEAST TODAY AS MS VLY HIGH PRESSURE SHIFTS SOUTH.
RETURN FLOW SWLY LOW LEVEL JET WILL CONTINUE TO TAP MARGINALLY
MOIST AIRMASS IN KS/MO WITH NARROW AXIS OF MOISTURE TRANSPORT/WARM
ADVECTION ON SAID LOW LEVEL WIND MAX. RAPID DESTABILIZATION TO
TAKE PLACE ABOVE BOUNDARY LAYER /WHICH WILL BE SLOWER TO MOISTEN/
THANKS TO LINGERING COLD MID LEVEL TEMPS /STEEP LAPSE RATES/. BY
LATER THIS AFTN...NARROW BUT DECENT MLCAPE AXIS EXCEEDING 1500
J/KG WILL BE PRESENT INTO IOWA WITH MASS CONVERGENCE IN THE NOSE
OF THE LOW LEVEL FLOW OVER CNTL/NRN IA. NOT MUCH OF A SURFACE
FEATURE TO FOCUS CONVECTIVE DEVELOPMENT...HENCE EXPECT AN AREA OF
SCATTERED STORMS TO DEVELOP OVER NRN IA LATER IN THE
AFTERNOON...SPARKED BY WEAK PV ADVECTION AHEAD OF STRONGER ENERGY
UPSTREAM. POINT FORECAST SOUNDINGS /USING NAM-WRF AT KALO AT 22Z
AS PROXY/ SHOWS A DEEPLY MIXED BOUNDARY LAYER /SWLY LOW LEVEL JET
AND UPPER 50S DEWPOINTS/ WITH MLCAPE EXCEEDING 1500 J/KG AND
SUPERCELLULAR SHEAR /0-6KM OF 50KTS/ WITH SWLY LOW LEVEL FLOW
TURNING NWLY AT 6KM. STEEP TROPOSPHERIC LAPSE RATES THROUGHOUT THE
SOUNDING. NO SURPRISE GIVEN THIS...TO SEE HIGHER END SLIGHT RISK
IN NRN IA ON NEW SPC SWODY1. RELATIVELY HIGH LCLS MITIGATE A
TORNADO THREAT...BUT IMPROVE A DAMAGING WIND POTENTIAL /FORECAST
DCAPE IS HIGH/ AND HAIL WILL BE EASY TO COME BY GIVEN CAPE
DISTRIBUTION IN SOUNDING. EXPECT THIS STORM AREA OVER NRN IA TO
EVOLVE INTO SRN WI/NRN IL THIS EVENING AND CONTAIN SOME HIGHLY
ORGANIZED STORM STRUCTURES IF CAPE IS REALIZED.

EXPECT SECOND CONVECTIVE CLUSTER TO DEVELOP LATER IN THE
EVENING/OVERNIGHT OVER MN AND MOVE INTO FORECAST AREA AS IT
WEAKENS AFTER MIDNIGHT TIED TO FORCING WITH THE APPROACHING WAVE.
NOT A REAL SOLID MOISTURE/WARM ADVECTION FEED INTO THIS CLUSTER SO
SHOULDN/T GET TOO OUT OF HAND. IN FACT..THERE/S A LITTLE MORE
UNCERTAINTY IN THIS CLUSTER AND ITS DEVELOPMENT/EVOLUTION GIVEN
DISAGREEMENT IN OVERNIGHT PERIOD VIA ECMWF/GEM AND NCEP MODELS.
HAVE A FEELING THE NCEP MODELS MAY BE OVERDOING THINGS A BIT IN
THE OVERNIGHT PERIODS.

RIGHT NOW...AM MORE CONCERNED WITH THE LATER AFTN-MID EVENING TIME
PERIOD IN SRN FORECAST AREA FOR SEVERE HAIL/WIND.

SUNDAY/SUNDAY NIGHT...EXPECT COLD FRONT TO ORGANIZE AS WAVE
AMPLIFIES AND SHIFTS THROUGH. CONVECTIVE REDEVELOPMENT SUNDAY
MORNING/EARLY AFTERNOON LIKELY TO TAKE PLACE ON ERN/SRN FLANKS OF
FORECAST AREA...SO SEVERE THREAT IN QUESTION. SEEMS BETTER SIGNAL
VIA CAPE AXIS/REMOVAL OF CAP IS FURTHER SOUTH OVER IOWA/ILLINOIS.
STRONG COLD ADVECTION SUNDAY AFTERNOON SHOULD BRING A QUICK END TO
ANY PCPN THAT GETS GOING IN MORNING/EARLY AFTERNOON. SUNDAY NIGHT
INTO MONDAY LOOKS DRY AND QUITE COOL...AS 850MB TEMP ANOMALIES
SHIFT TOWARD 1.5 TO 2.0 SIGMA BELOW CLIMATOLOGY. MAY NOT REACH 70
IN SOME AREAS ON MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY
OVERALL LONGWAVE PATTERN A POSITIVE ONE FOR DRY CONDITIONS...WITH
ANOMALOUS NERN CONUS UPPER TROUGH REPLACING THE ERN RIDGE...ROCKIES/HIGH
PLAINS RIDGE AXIS REPLACING MEAN SRN CANADA TROUGH...AND BRITISH
COLUMBIA UPPER TROUGH DEVELOPING FURTHER. THIS PLACES FORECAST AREA IN
LARGELY COOL AND DRY NWLY FLOW WITH TRANSIENT/WEAK SHORTWAVE
ENERGY UNABLE TO TAP ANY DEEP MOISTURE WHICH KEEPS RAIN AMOUNTS
DOWN. RETURN FLOW MOISTURE AXIS UNDER THE MEAN MIDLEVEL RIDGE AXIS
OFF TO THE WEST MAY EVENTUALLY WORK INTO THE FORECAST AREA BY
NEXT WEEKEND WITH SOME RAIN CHANCES...BUT CONFIDENCE LOW IN THIS
TIMING AND QUESTIONS ABOUND ON LARGER SCALE FORCING SIGNALS. MUCH
OF PERIOD TO BE DOMINATED BY COOL HIGH PRESSURE WITH TEMPERATURES
AVERAGING OUT NEAR/BELOW NORMAL. MAIN INTERACTION WITH LOW LEVEL
JET/TRANSIENT WAVES WILL BE SOUTH/WEST OF FORECAST AREA...THOUGH
14.00Z ECMWF BRINGING WEAK SHORTWAVE THROUGH WITH SHRA CHCS ON
THURSDAY NEEDS TO BE WATCHED IN COMING RUNS.

&&

.AVIATION...
AN UPPER LEVEL DISTURBANCE OVER MT EARLY THIS MORNING WILL MOVE
SOUTHEAST ACROSS THE NORTHERN PLAINS...AND EVENTUALLY INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION BY LATE THIS AFTERNOON. INSTABILITY
WILL BUILD AHEAD OF THIS DISTURBANCE WITH SOME CONVECTION EXPECTED
ACROSS THE AREA STARTING THIS AFTERNOON. FROM EARLY THIS MORNING
THROUGH EARLY THIS AFTERNOON...ONLY SCATTERED MID CLOUDS IN THE
9-10KFT RANGE EXPECTED...WITH ANY ISOLATED -SHRA ACTIVITY EXPECTED
TO REMAIN NORTH OF THE KRST/KLSE TAF SITES. BUT THEN BY 21Z...MORE
SCATTERED IN NATURE SHRA/TS  ACTIVITY WILL BE SEEN ACROSS MUCH OF
THE REGION. NOT CONFIDENT ENOUGH AT THIS POINT IN TIME TO INCLUDE
THUNDER MENTION IN THE KRST/KLSE TAFS...BUT WILL INCLUDE CB MENTION
FOR NOW. THESE CB SHOULD HAVE FAIRLY HIGH BASES IN THE 5-6KFT RANGE.
OVERNIGHT...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
SOUTHERN MN/NORTHERN IA LATE THIS EVENING...AND THEN SLIP SOUTHEAST
INTO NORTHEAST IA/NORTHERN IL AFTER MIDNIGHT. BELIEVE MOST OF THIS
ACTIVITY WILL REMAIN SOUTH OF THE KRST/KLSE TAF SITES...MAINTAINING
VFR CONDITIONS.

&&

.HYDROLOGY...
RIVERS CONTINUE TO FALL FOR THE MOST PART...THOUGH SOME STILL IN
FLOOD. CEDAR RIVER /CHARLES CITY/ STILL IN MAJOR FLOOD AND IS OF
MOST CONCERN...THOUGH IT APPEARS IT IS CRESTING NOW. KICKAPOO
COMING DOWN NICELY WITH LOWER REACHES /SOLDIERS GROVE THROUGH
STEUBEN/ OUT OF MODERATE FLOODING HEADING DOWN INTO MINOR
FLOODING. LOWER REACHES OF THE TURKEY /ELKADER AND GARBER/ LIKELY
TO COME DOWN OUT OF MODERATE FLOOD TODAY. MAINSTEM MISSISSIPPI
HEADING UP MOST SITES...AND ESPECIALLY BELOW LYNXVILLE WILL
CONTINUE TO REMAIN IN FLOOD FOR QUITE SOME TIME.

WILL MAINTAIN AREAK FLOOD WARNING FOR GRANT COUNTY DUE TO
TREMENDOUS ROAD CLOSURE/INFRASTRUCTURE DAMAGE FROM HIGH WATER
STILL ONGOING. SOME ROADS OPENING UP...BUT FELT PRUDENT TO
CONTINUE TO HILIGHT THIS AREA GIVEN SOME IMPORTANT ROADS STILL
CLOSED.

REGARDING RAINFALL/FLOOD POTENTIAL THROUGH SUNDAY...NOT OVERLY
CONCERNED FOR ANY ONE AREA AT THIS MOMENT...BUT ANY PROLONGED
THUNDERSTORM EVENT/LOCAL TRAINING OVER ANY BASIN /ESPECIALLY NERN
IA OR SWRN WI/ WILL BE OF GREAT CONCERN. STORMS SHOULD MOVE RATHER
BRISKLY OVER THE WEEKEND GIVEN OVERALL STRONG MID LEVEL WIND
FIELDS...SO THAT IS A POSITIVE...AS IS DRY SUB CLOUD LAYERS /LOWER
BOUNDARY LAYER MOISTURE/ WHICH SHOULD PROMOTE FORMATION OF
DOWNDRAFTS/COLD POOLS WHICH SHOULD AID IN FORWARD STORM PROPAGATION.
WARM CLOUD DEPTHS NOWHERE NEAR VALUES OF LAST WEEK...BARELY
EXCEEDING 3KM IN THE FAR SOUTH...SO THERE IS A LOT OF DATA
SUGGESTING ANY HEAVIER RAIN AMOUNTS WILL BE ISOLATED AND DUE TO
LOCAL TRAINING...WHICH IS IMPOSSIBLE TO PREDICT IN ADVANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM/HYDRO...BINAU
AVIATION...DAS
Hazardous weather outlook, Jun 14, 5:35 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CDT SAT JUN 14 2008

MNZ079-WIZ017-029-032>034-151000-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF
SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

A FEW RIVERS ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN REMAIN
HIGHER THAN NORMAL DUE TO RECENT HEAVY RAINS. ALTHOUGH NO FLOODING IS
OCCURRING...THE RIVERS WILL BE RUNNING FAIRLY SWIFT AND THEREFORE
CAUTION SHOULD BE USED IF VENTURING NEAR OR ON THESE RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORK SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY CAUSE SOME
RUNOFF ON THE SATURATED SOILS AND RESULTANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED BUT SPOTTER GROUPS MAY
WANT TO MONITOR LATEST FORECASTS FOR THIS AFTERNOON INTO
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
151000-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-VERNON-WINNESHIEK-WINONA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE
AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR
THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ061-151000-
GRANT-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF
EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS
ON THURSDAY AND THURSDAY EVENING. ANY ADDITIONAL HEAVIER RAINFALL
THIS AFTERNOON AND OVERNIGHT MAY EXACERBATE THESE FLOOD CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS AGAIN MAY EXASPERATE
FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.